A member asked:

Adderall (dextroamphetamine and racemic amphetamine) causes my mouth to be dry. can this cause dental problems? what can i do for a dry mouth?

11 doctors weighed in across 2 answers
Dr. Thomas Yash answered

Specializes in Dentistry

It is not unusual for some medications to cause dry mouth. Yes, it can lead to dental problems. Reduction of the saliva which lubricates and flushes the mouth and teeth can cause increase in caries and general inflammation. Long term it can be devastating for you. There are saliva substitutes and rinses, like biotene or oasis, that you can use to cope.

Answered May 1, 2015

4.9k views

Thank

Still have questions?

Get the best care from a doctor who knows you.

Book a Video Appointment
appScreen
Sponsor Content
Dr. Edward Kuhnley answered

Specializes in Child Psychiatry

Dental problems and Adderall (dextroamphetamine and racemic amphetamine) may cause dry mouth. Try sugarless gum and sugarless candy as possible remedies. Ice chips or sipping water to moisten mouth and maintain hydration. Protect teeth by brushing. Breathe through nose, not mouth, as possible. Use room vaporizer to add moisture. Talk with prescriber re alterative if intolerable. Best regards for relief.

Answered Mar 17, 2023

4.8k views

Thank

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...